Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Nov 4, 2010, 2:53 AM CDT for 5 counties in Texas. It took effect at Nov 4, 2010, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2010, 2:53 AM CDT (07:53 UTC)
- In effect from
- Nov 4, 2010, 11:00 AM CDT
- Expired
- Nov 4, 2010, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS84 KBRO 040753 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 253 AM CDT THU NOV 4 2010 TXZ248>250-252-253-041600- /O.UPG.KBRO.FW.A.0003.101104T1600Z-101105T0100Z/ /O.NEW.KBRO.FW.W.0003.101104T1600Z-101105T0100Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 253 AM CDT THU NOV 4 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BEGIN THE DAY AT A MAXIMUM OF 50 PERCENT BEFORE FALLING WELL BELOW 35 PERCENT FOR AREAS WEST OF HIGHWAY 281 DURING THE AFTERNOON TOMORROW. AREAS OF ZAPATA COUNTY WILL SEE VALUES FALL TO NEAR 10 PERCENT. WINDS ARE FORECAST TO INCREASE AGAIN TO 15 TO 20 MPH DURING THE AFTERNOON... WITH THE POSSIBILITY THAT STRONGER WINDS COULD REOCCUR SIMILAR TO TODAY. WINDS WILL SUBSIDE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 65
1 follow-up statement
636 WWUS84 KBRO 042146 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 446 PM CDT THU NOV 4 2010 TXZ248>250-252-253-050000- /O.EXT.KBRO.FW.W.0003.000000T0000Z-101105T0000Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 446 PM CDT THU NOV 4 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES DECREASED ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS TODAY. VALUES BELOW 35 PERCENT HAVE OCCURRED ACROSS AREAS WEST OF HIGHWAY 281 DURING THE AFTERNOON. RELATIVE HUMIDITY VALUES WILL FELL TO NEAR 10 PERCENT ACROSS PORTIONS OF ZAPATA COUNTY. WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE OCCURRING THIS AFTERNOON. THE WINDS WILL SUBSIDE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MARTIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Nov 3, 8:12 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Nov 3, 8:12 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
812 PM CDT WED NOV 3 2010
.SHORT TERM /TONIGHT THROUGH 7 AM FRIDAY/...A LOW PRESSURE SYSTEM
LOCATED ACROSS THE NORTHERN GULF OF MEXICO SOUTH OF THE LOUISIANA
AND TEXAS BORDER HAS INCREASED THE PRESSURE GRADIENT ACROSS DEEP
SOUTH TEXAS. THEREFORE THE NORTH TO NORTHWESTERLY WINDS HAVE
INCREASED ACROSS THE CWA. MODERATE NORTH TO NORTHWEST WINDS WILL
PREVAIL ACROSS DEEP SOUTH TEXAS OVERNIGHT THEN THE WINDS WILL
INCREASE ON THURSDAY BECOMING MODERATE TO STRONG AND GUSTY NEAR THE
COASTAL AREAS AND MODERATE ACROSS THE WESTERN COUNTIES. GENERALLY
DRY CONDITIONS WILL PREVAIL ACROSS THE CWA FOR THE NEXT FEW DAYS.
THE WINDS WILL BECOME LIGHT FROM THE NORTH THURSDAY NIGHT AS THE
PRESSURE GRADIENT BEGINS TO RELAX ACROSS DEEP SOUTH TEXAS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...HIGH PRESSURE TRAVELS ACROSS
TEXAS THROUGH THE WEEKEND...SLOWLY TURNING WINDS BACK TO THE
SOUTHEAST AND INCREASING TROPICAL MOISTURE IN THE REGION.
TEMPERATURES WILL STAY MILD IN THE 70S AND LOWER 80S...WITH SLOWLY
INCREASING HUMIDITIES. NO CHANGES IN THE LONG TERM.
&&
.AVIATION...VFR CONDITIONS AND MODERATE AND GUSTY NORTHWESTERLY
WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL
DECREASE OVERNIGHT BECOMING MODERATE FROM THE NORTHWEST TO NORTH.
MODERATE AND GUSTY NORTHWEST TO NORTH WINDS WILL PREVAIL ACROSS THE
REGIONAL AIRPORTS ON THURSDAY. VFR CONDITIONS AND CLEAR TO PARTLY
CLOUDY SKIES WILL CONTINUE ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&
.MARINE...TONIGHT THROUGH 7 AM FRIDAY...AT 7 PM BUOY 20 REPORTED
NORTH NORTHWEST WINDS AT 25 KNOTS WITH GUSTS TO 29 KNOTS AND SEAS AT
7.5 FEET WITH A 7 SECOND PERIOD. MODERATE TO STRONG AND GUSTY
NORTHWEST TO NORTH WINDS AND SEAS IN THE 6 TO 10 FEET RANGE WILL
PREVAIL ACROSS THEN OFFSHORE GULF OF MEXICO COASTAL WATERS
OVERNIGHT. THE WINDS AND SEAS WILL INCREASE FURTHER ON THURSDAY.
ISOLATED SHOWERS WILL MOVE THROUGH THE COASTAL WATERS AT TIMES
OVERNIGHT.
FRIDAY THROUGH MONDAY...HIGH PRESSURE MOVING ACROSS THE NORTHWEST
GULF WILL BRING LIGHTER GENERALLY ONSHORE FLOW WITH QUICKLY
LOWERING WAVE HEIGHTS THROUGH THE PERIOD. SEAS WILL REMAIN
GENERALLY THREE FEET OR LESS FOR THE WEEKEND.
&&
.PREV DISCUSSION... /ISSUED 242 PM CDT WED NOV 3 2010/
FIRE WEATHER...
RH VALUES HAVE NOT QUITE REACHED A CRITICAL LEVEL BELOW 25 PERCENT
THIS AFTERNOON...HOVERING IN THE LOWER 30S. WINDS HAVE SHOWN A
NOTICEABLE BUT STEADY DECREASE DURING THE PAST FEW HOURS...BUT ARE
STILL RUNNING 20 MPH WITH A FEW GUSTS TO 30 AT 2KFT. WILL NOT BE
ISSUING A RFW FOR THE WESTERN THREE COUNTIES...BUT WILL CONTINUE
TO STRESS THE ELEVATED RISK OF WILDFIRES THROUGH THE REST OF THE
AFTERNOON. WINDS WILL DECREASE OVERNIGHT...WHILE RH VALUES ONLY
RECOVER TO ABOUT 50 PERCENT OUT WEST AND 65 TO 70 PERCENT NEAR THE
COAST. ELEVATED FIRE RISK DUE TO WEATHER CONTINUES TOMORROW...WITH
RH VALUES EXPECTED TO BE LOWER TOMORROW. THE 25 PERCENT LINE WILL
BE ROUGHLY ALONG US 77...WHILE AREAS WEST OF US281 WILL BE AT OR
BELOW 15 PERCENT FOR SEVERAL HOURS IN THE AFTERNOON. WINDS ARE
STILL AN ISSUE...EXPECTING TO REACH 15 TO 20 MPH WITH SOME GUSTS
NEARING 25 AT 2KFT. WILL BE POSTING A RED FLAG WATCH FOR TOMORROW
TO COVER THE BORDERLINE CONDITIONS.
PREV DISCUSSION... /ISSUED 156 PM CDT WED NOV 3 2010/
SHORT TERM /TONIGHT THROUGH 7 AM FRIDAY/...THE COMBINATION OF A
LOW PRESSURE SYSTEM OVER THE NORTHWEST GULF AND HIGH PRESSURE
BUILDING IN FROM NORTH TEXAS WILL CONTINUE TO BRING GUSTY STRONG
NORTHWEST WINDS TO DEEP SOUTH TEXAS FOR THE NEXT COUPLE OF DAYS.
SHORT TERM TEMPERATURES WILL BE NEAR NORMAL TO SLIGHTLY BELOW
NORMAL THIS YEAR. WINDS WILL BE MODERATE TO STRONG FROM THE
NORTHWEST TODAY BECOMING MODERATE FROM THE NORTHWEST ON THURSDAY.
LONG TERM /7 AM FRIDAY THROUGH WEDNESDAY/...COOL AND DRY WILL BE
THE THEME THROUGH THE FIRST HALF OF THE EXTENDED PERIOD AS DEEP
MID AND UPPER LEVEL TROUGH ACROSS S CONUS PULLS EAST ALLOWING
SURFACE HIGH PRESSURE TO INFLUENCE CWA. GFS40 AND ECMWF KEEP
CENTER OF HIGH PRESSURE CLOSEST TO REGION FRIDAY AND EARLY
SATURDAY WITH COOLEST TEMPS LIKELY OCCURRING FRI/SAT MORNINGS.
WARMING TREND BEGINS OVER THE WEEKEND AS SURFACE HIGH PULLS EAST
ALLOWING FOR A GRADUAL MOISTURE INFLUX FROM GULF OF MEX AS WINDS
BECOME SSE. EVEN WITH AN INCREASE OF MOISTURE PWAT PROG TO REMAIN
AN INCH OR LESS THROUGHOUT THE PERIOD WITH RAIN CHANCES STAYING
VERY LOW TO NIL. SOME AREAS OF LOW CLOUDS DURING THE
OVERNIGHT/MORNING HOURS MAY BECOME MORE COMMON BY EARLY NEXT WEEK
DUE TO INCREASE IN LOW LEVEL MOISTURE OTHERWISE ONLY SOME PASSING
HIGH LEVEL CIRRUS ARE ANTICIPATED AT THIS TIME. &&
AVIATION...DEEP SOUTH TEXAS WILL REMAIN ON THE WESTERN PERIPHERY
OF AN EXTENSIVE CLOUD SHIELD...ASSOCIATED WITH THE UPPER LEVEL LOW
PRESSURE SYSTEM LOCATED OVER SOUTHEAST TEXAS. VFR CONDITIONS WILL
PREVAIL THIS AFTERNOON AND EVENING WITH CIGS AOA 8K FT. SKIES WILL
CLEAR AFTER 03Z AS THE UPPER LEVEL LOW MOVES SSE OVER THE GULF.
SFC WINDS THIS AFTERNOON WILL BE NORTHWEST AT 15 TO 25 KTS WITH
GUSTS OF 30 KTS. WINDS WILL DIMINISH TO 10 TO 15 KTS OVERNIGHT.
NORTHERLY WINDS OF 20 TO 30 KTS CAN BE EXPECTED BY 14Z THURSDAY.
MARINE...TONIGHT THROUGH 7 AM FRIDAY...BUOY020 REPORTED NORTH
NORTHWEST WINDS AT 29 KNOTS GUSTING TO 37 KNOTS WITH SEAS NEAR 8
FEET AT 7 SECONDS. WINDS WILL CONTINUE TO INCREASE TODAY FROM THE
NORTHWEST AS THE PRESSURE GRADIENT REMAINS TIGHT. SMALL CRAFT
ADVISORIES WILL LAST FOR THE OFFSHORE WATERS TONIGHT THROUGH
THURSDAY. ISOLATED SHOWERS COULD DEVELOP OVER THE MARINE AREAS OF
DEEP SOUTH TEXAS THIS AFTERNOON AND TONIGHT.
FRIDAY THROUGH MONDAY...MARINE CONDITIONS WILL GRADUALLY IMPROVE
LATE THIS WEEK AND ESPECIALLY THROUGH THE WEEKEND AS HIGH PRESSURE
INFLUENCES MARINE AREAS. LOW SEAS AND MODERATE SE WINDS EXPECTED
BY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR TXZ248>250-252-253.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM CDT THURSDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM CDT THURSDAY FOR GMZ170-
175.
GALE WARNING UNTIL 1 PM CDT THURSDAY FOR GMZ170-175.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR GMZ150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63/64Hazardous weather outlook, Nov 3, 3:37 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 337 PM CDT WED NOV 3 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-041100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 337 PM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE LAGUNA MADERE AND THE NEAR SHORE GULF OF MEXICO COASTAL WATERS. A GALE WARNING IS IN EFFECT ACROSS THE FAR OFFSHORE GULF OF MEXICO COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE BEACHES OF DEEP SOUTH TEXAS THROUGH FRIDAY. A GALE WARNING WILL CONTINUE ACROSS THE FAR OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL CONTINUE ACROSS THE NEAR SHORE GULF OF MEXICO COASTAL WATERS THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:38 AM CDT | Small Craft Advisory for Winds | BRO | 9 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.